Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Allergies,stuffy nose,hearing loss in left ear,headache,ear pain,dizziness,tylenol,vitamins,allergy medicines

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2003
Answered : 336 Questions
I am 34 years of age,weight 150pounds ,height 5'5. I need to mention that about 4 days prior to me not hering in the left ear I was giving the kids a bath,Iwas kneeling next to the tub and while scrubbing the body of the four year old boy he screamed into my ear I am not sure if this is the contributing factor,but I also have allergies and sometimes I get a stuffy nose but my ears have never had a problem like this before. About a week ago precisely saturday morning April 23rd I couldn't hear in my left ear.I woke up with a pounding headache and the pain was pulsating from my left ear,and I could hear my heart beating from this ear-it was like when they perform an ultra sound on a pregnant woman so they can see the unborn baby.I took one extra strength tylenol gelcap at 6:00am,and then went back to bed.Three hours later at 9:37pm I still had a puonding hadache and the pain in my ear was excruciating.I then took a second tylenol gelcap on an empty stomach and proceeded to prepare breakfast.After setting the breakfast on the table I started getting very dizzy and had to go lay down for a few minutes,I then woke up(since I. can't stand not being active)and I realised that everything was spinning,I had to hold on to a rail whenever I walked.The rest of the day I spent in bed And I couldn't even be able to wake up to get a glass of water.The following day sunday I was still feeling dizzy whenever I walked,that day I took a lot of vitamins which included :magnesium,b-12 complex,digestive enzyme,gnc womens nutritional drink,phospho omega krill oil,gamma E complex(I do take my organic vitamins religiously everyday).I also took a severe allergy and sinus headache equate tablet(from walmart)that compare to the generic benadryl.By Tuesday April 26th I was'nt feeling dizzy or out of balance the excruciating pain was gone and I could now hear only muffled-like I am under the water.And ever since tuesday my total hearing-clear hearing similar to my right ear has not returned.When I close my right ear with my fingers I can only hear like I am under water in my left ear and the ringing is still there but my concern is to restore my hearing to the previous level.I am now taking ring stop capsules by natural care company,the directions on the packaging suggest that I should take 2 caps twice daily for 30-60 days and for best results to use daily for 3-6 months.Please help.
Posted Thu, 3 May 2012 in Ear, Nose and Throat Problems
Answered by Dr. Deepak Anvekar 49 minutes later
Hello ,

From the description provided it seems that you might be having a infection of the middle ear , that is causing the severe ear pain, headache, dizziness, and tinnitus.

The presence of fluid in the middle ear might be the cause of the muffled hearing sensation.

You might benefit by a examination by a ENT doctor and treatment with prescription medications for a few days to reduce your symptoms.

RING STOP , has not been found to be effective in tinnitus caused due to infection of the inner ear. It is a supplement whose efficacy is variable and many individuals have not found it to be useful.

I hope this helps.

I will be available for any follow up questions that you might be having.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor